I don’t think this is diabetes related, but I thought I would see if anyone else had this problem. About a month ago, I caught a cough from my nephew and niece. The problem is that it never went away. It’s more of an urge to cough followed by some uncontrollable coughing. I feel fine otherwise. BG has been fine. I went to the doctor, and everything checked out. He thought it it may be allergies or a post nasal drip, and he gave me cough medicine and Nasonex. They did nothing.
The past few days I am thinking it may be from my ACE inhibitor. I take 10 mg of Lisinopril daily. I’m thinking of asking doctor to take me off Lisinopril to see if that works? I have been on the Lisinopril about 12 years so I don’t know why I would develop that cough now.
Has anybody been taken off an ACE inhibitor because of a cough, and how long did it take for cough to subside? Any other insight to this annoying cough would be appreciated. Thanks!
I started coughing also when on an ACE inhibitor. I wasn’t taken off of it because of that, but I had to quit using it almost 2 years ago because of low blood pressure problems. I still cough a lot, but last year, I found out that I have asthma and that can cause coughing. It can also be allergies like your doctor thought, even though the meds did nothing for you – I had that happen to me also and the stuff my doctor gave me did nothing to help with the cough. I ended up going to an allergist and doing the allergy shots and that made a huge difference in the coughing until I started an ACE inhibitor.
As far as you taking something for 12 years and developing a problem, that is possible. I have heard of people starting to have problems with stuff that they took for years.
I take Lisinopril and your description “It’s more of an urge to cough followed by some uncontrollable coughing.” sounds like what I get. The funny thing is that just like you it manifests itself as a cough from a cold that lingers long after the original cause disappears. Although annoying it does eventually go away so I have decided to stick with the Lisinopril.
I had a cough fro Lisinopril and needed to switch to a ARB. I felt like I had an itchy throat, on just one side, for 2 months or so. I had gone to my PCP b/c my ears were bothering me on that side too and I had a mystery lump on my eyelid. The PCP ruled out all the scary causes and just told me that I probably had a weird viral thing and should feel better soon. A few months later, I had my regularly scheduled endo appointment and mentioned the weird symptoms I had had. Everything was gone but the cough. She had me stay off the lisinopril for 4 weeks and my cough disappeared. I then started on an ARB and haven’t had the weird cough (or the other weird stuff) happen since.
I agree it’s a side effect of Lisinopril but I have been taking it for years and it doesn’t bug me that much. The last time I had bronchitis, it lasted like a month and didn’t go away until I did a course of steroids of some sort. My dad gets it so I’m thinking it’s perhaps a genetic shape of throat thing or something.
FWIW, the bottle of vicodin cough syrup was great fuel for a Star Wars marathon. “the doctor said I have to rest…”
Lisinopril will make someone cough. I remember waking up from a DKA in hospital and there were several people on the ward coughing and the doctor remarking that because we were all on this drug which I will not attempt to spell again!
I have not been taken off it, but I definitely do have an irritating cough. You can start to get sensitive to anything over the years! Best example for me is prawns and bananas! In my younger days I could eat them without problems, and then in my mid 30s out of nowhere I could not eat them. The bananas would cause stomach cramps and wheezing, the prawns would give me wheezing and an incredibly itchy nose! Each time it would get worse. I no longer eat them because worsening allergies like that can go on to anaphylactic shock - I have had it twice for wasp and bee allergies - and have no wish to experience it again! Same with certain drugs. I used to be able to take nurofen - but then I started getting heartbeat irregularities and wheezing and after various tests it came down to having developed an allergy to nurofen! Actually, though I am in permanent pain I am quite glad about this going by what has been happening with Nurofen at the moment!
You could just have the residue of the infection. Coughs can last for weeks and months after the original infection has gone!
I took that lisop (whatever) an ACE inhibitor and it made me cough like crazy. The dr and I (I think I decided it b/f he did) decided to take me off of it.